Aa
A
A
A
Close
Birth Control (Contraception) Community
6.37k Members
Avatar universal

Green vaginal discharge after starting pill

I began taking the pill about 2 months ago, together with metformin, to treat PCOS. I noticed 2-3 weeks after I began the pill that I had heavier vaginal discharge that was light green in colour. It was thicker than usual (creamy green) but there was no itching or burning. A slight smell when I lean in close (I'm not sure whether I can call it fishy...).

It went away after I stopped the pill for my period, but a few days after I began the pill again for my second month, it came back. Now, it doesn't happen everyday, discharge has generally decreased in amount, and is sometimes transparent (with a greenish tinge) rather than creamy. Smell is still there, but again, no itching/burning. Oh and I have not had sex before.

I will be seeing my gynae in around 2 weeks time. Should I be worried and call for an appointment earlier? Any idea whether this is an infection or could just be a side-effect of taking the pill? Thanks!  

5 Responses
Avatar universal
Green and yellow are signs of infection in any other bodily fluid.  I would get swabbed at your doctor's earlier than two weeks just in case it is infection.  Infections in that area can do some pretty bad things over time.

I would not say green discharge is a side effect of the pill.
Avatar universal
All right, thanks! I'm meeting my doc next week cos that's the earliest she's free.
Avatar universal
To update what happened: My gynae did see the yellowish/greenish discharge, did a swab test and the results for vaginal infection and yeast etc came back negative. She gave me diflucan to take anyway, one tablet once a week for three weeks. However, the discharge still came back. :/ No itching, no rash, no pain, no discomfort, just the discharge. It goes away while my period comes, and stays away even when my period reduces to just spotting. But within a few days of starting on the new cycle of pills, it pops up again. I'm gonna monitor it for a while again and see my gynae again if needed. Hope this is helpful to anyone reading! Will try to update again if I find out the cause.
1 Comments
I have a similar situation... Green discharge although anti biotics didn't help and the gyno now tells me I look "perfectly healthy" but I STILL have the green discharge. What ended up happening?
Avatar universal
I'm having the exact issue after being on the pill to stop my period, green creamy colour, no itches or pain however
1 Comments
I have the same problem. Anyone else get some more info on this? My doctor put me on an anti biotic for yeast infections and I still got it. Green creamy consistency and not there everyday. Comes and goes. No itching. No burning. No pain...
Avatar universal
I have the same thing. I only notice it when I have a tampon in and it’s only in the same spot on my tampon every time. My GYNO said I’m fine. I don’t understand what causes it. It’s not all the time either. I am also on the pill and usually see it on my tampon once every few months. That’s it. Anyone else have any info??
Have an Answer?
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.